New Jersey, 2008Hail in New Jersey, May 27, 2008
May 27, 2008 · NWS PHI · 1 event in 1 county or zone
A cold front approached and then moved through during the afternoon and evening hours of the 27th. Scattered thunderstorms developed as a result of a warm and moist air mass ahead of the cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front approached and then moved through during the afternoon and evening hours of the 27th. Scattered thunderstorms developed as a result of a warm and moist air mass ahead of the cold front. One storm quickly intensified as it moved across southern Sussex County during the late afternoon hours, producing penny sized hail in Newton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 27, 3:20 PM EST, 20 minutes earlier.
Area forecast discussion, May 27, 3:20 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 PM EDT TUE MAY 27 2008
.SYNOPSIS...
A COLD FRONT...NORTHEAST TO SOUTHWEST WILL SLOWLY MOVE DOWN THROUGH
THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM ON THE
FRONT INTO THIS EVENING. HIGH PRESSURE WILL BUILD IN FROM THE GREAT
LAKES LATE TONIGHT MOVE SOUTHEAST OVER THE AREA WEDNESDAY AND CONTINUE
INTO FRIDAY NIGHT.
&&
.NEAR TERM /UNTIL TONIGHT/...
THE FORECAST OF YESTERDAY IS HERE TODAY. A LINE OF THUNDERSTORMS
ACROSS NORTHERN PART OF THE REGION WILL GRADUALLY SAG SOUTH WITH THE
COLD FRONT. KEEPING AN EYE ON THE MID LEVEL DRYING THROUGH IS NOW
SWEEPING EAST FROM CENTRAL PENNA. TEMPERATURES IN THE 80S AND DEW
POINTS IN THE 60S IS RIPE FOR CONTINUED CONVECTION AT LEAST UP TO
THE END OF THE WATCH BOX. THE DRY SLOW WILL MOVE ACROSS OUR SOUTHERN
CWA IN A COUPLE OF HOURS. WATCH #378 IS IN EFFECT UNTIL 00Z.
THE MSAS IS SHOWS ENTIRE AREA VERY UNSTABLE WITH -7 LIS OVER NORTHERN
NEW JERSEY. A SECONDARY MAX OVER THE LOWER SUSQUEHANNA VALLEY OF -4.
MOISTURE CONVERGENCE MAXIMIZES OVER COASTAL MAINE SOUTHWEST TO
CENTRAL PA AND CONTINUE TO MO BOOTHEEL. BEST UVV IS ALONG THE
DELAWARE RIVER FROM PHL TO PORT JERVI. EXPECT SOMETHING TO START
HAPPENING SOON EAST OF THE SUSQ VALLEY WITH THE 300MB JET THROUGH
SOUTHERN PA. ACTIVITY IS FORMING ALONG THE BEST CURVATURE OF THE
SFC SYSTEM IN NORTHEAST PA BUT MAY BE A LEE-SIDE TROUGH DEVELOPING
WHICH ADDS BOTH CONVERGENCE/MOISTURE TO THE REGION. AND, AS
MENTIONED ABOVE, SOME MID LVL DRY AIR MOVING IN.
THE FRONT SHOULD BE OUT OF THE PICTURE BEFORE SUNUP WITH SHOWERS AND
TSTMS ENDING FROM NORTH TO SOUTH BY MORNING. STILL A CHANCE OF A
GOOD GUSTY TSTM FOR THE NEXT SEVERAL HOURS. OVERNIGHT LOWS TO SETTLE
IN THE MID 40S NORTH TO NEAR 60 COASTAL AREAS. THE LAST OF THE
CLOUDS WILL BE ACROSS THE SOUTHERN END OF THE CWA BY 12Z WED BUT
THEN DRYING SKIES THEREAFTER.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
HIGH PRESSURE OVER THE GREAT LAKES WILL CONTINUE TO NUDGE THE FRONT
TO THE SOUTH OVERNIGHT AND THEN SPRAWL OVER THE CWA WITH REAL NICE
WEATHER FOR WEDNESDAY AND THURSDAY. THE AIR WILL BE DRY WITH DEW
POINTS INT HE 30S AND UPPER 20S AND VERY FEW IF ANY CLOUDS.
OVERNIGHT LOWS IN THE LOW TO MID 30S IN THE POCONOS AND NORTHWEST
NEW JERSEY...ELSEWHERE IN THE 40S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE COOL SURFACE HIGH PRESSURE WILL COVER THE REGION WITH CLEAR
SKIES AND LIGHT WINDS. THE RIDGE THATS BEEN BUILDING IN THE UPPER
PLAINS WILL MOVE EAST INTO FRIDAY. MEANWHILE...A TONGUE OF WARM
MOISTURE AIR IS ADVECTING NORTH FROM THE GULF INTO THE CENTRAL AND
NORTHERN PLAINS. THIS WILL BRING A POTENTIAL FOR VERY HEAVY RAINS IN
ADDITION TO THE STRONG CONVECTION. AS THE UPPER RIDGE MOVES
EAST...THE MCS FORMING ON THE WARM FRONT MOVES EAST INTO WESTERN
PENNSYLVANIA BY FRIDAY AFTERNOON. THIS FIRST BAND OF HEAVY SHOWERS
GENERALLY REMAINS NORTH OF OUR CWA BUT THE SECOND HALF OF THE SYSTEM
WITH...AND TO THE SOUTH OF THE COMPACT LOW PRESSURE SYSTEM BEGINS TO
PUSH EAST DURING THE DAY SATURDAY. THE UPPER FLOW BECOMES MODERATELY
CYCLONIC WITH A COUPLE SHORT WAVES ROTATING THROUGH SATURDAY NIGHT
INTO SUNDAY. COOLING FROM ALOFT SHOULD KEEP THE ATMOSPHERE
MARGINALLY UNSTABLE WITH OCCASIONAL SHOWERS SUNDAY NIGHT...MONDAY
AND MORE WIDELY SCATTERED TUESDAY.
HIGH TEMPERATURES THROUGH THE LONG TERM WILL BE A COUPLE DEGREES
EITHER SIDE OF NORMAL ACROSS THE ENTIRE REGION. SOME SCATTERED FROST
IS POSSIBLE FOR AREAS NORTH OF THE LEHIGH VALLEY WEDNESDAY NIGHT.
HOT HIGH PRESSURE OVER TEXAS ON TUESDAY WITH WAA SPREADING NORTH
THROUGH THE NORTHEAST PART OF THE COUNTRY LATER IN THE WEEK.
DEPENDING ON THE DEVELOPMENT OF AN EASTERN GULF LOW...WE COULD GET
INTO A WET PERIOD FOR THE FIRST WEEK OF JUNE.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SC AND CU HAVE DEVELOPED OVER MUCH OF THE AREA WITH A CONTINUATION
OF VFR CONDITIONS THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED TO THE NORTH AND WEST OF THE TAF SITES WILL CONTINUE
THROUGH THIS EVENING, WITH GUSTS OF 35 KT POSSIBLE WITH THE STORMS.
VISIBILITIES ARE LIKELY TO DROP IN AND AROUND THE SHOWERS AND STORMS
AND MVFR, AND EVEN SOME LOCAL IFR, CONDITIONS ARE POSSIBLE. THE
FRONT WILL MOVE OFF TO THE SOUTH OF OUR AREA TONIGHT BRINGING AN END
TO THE SHOWERS AND THUNDERSTORMS FROM THE NORTH TO THE SOUTH.
OUTLOOK...HIGH PRESSURE RETURNS FOR THE REST OF THE WEEK WITH VFR
CONDITIONS EXPECTED. A LOW PRESSURE WILL APPROACH THE TAF SITES FROM
THE WEST AT THE END OF THE WORK WEEK, BRINGING OUR NEXT CHANCE FOR
PRECIPITATION, LOWER CEILINGS AND REDUCED VISIBILITIES.
&&
.MARINE...
WE HAVE DROPPED THE REMAINING SCA ON THE COASTAL WATERS AS WINDS
REMAIN BELOW 20 KT AND SEAS HAVE FALLEN BELOW 4 FT. AS THE FRONT
CROSSES THE COASTAL WATERS LATER TONIGHT, WINDS AND SEAS WILL BEGIN
TO INCREASE. A SCA HAS BEEN RAISED FOR LATE TONIGHT INTO EARLY
TOMORROW AFTERNOON, MAINLY FOR THE WINDS. WINDS SHOULD BEGIN TO
DECREASE THROUGH THE AFTERNOON TOMORROW AS HIGH PRESSURE BUILDS INTO
THE AREA. ANOTHER PERIOD OF FAIR WEATHER WILL EXTEND FROM LATE
WEDNESDAY THROUGH THE END OF THE WEEK. AN APPROACHING LOW PRESSURE
SYSTEM IS EXPECTED TO STIR UP THE WINDS AND SEAS FOR THE WEEKEND AND
SCA WILL LIKELY BE NEEDED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 2 PM EDT WEDNESDAY FOR
ANZ450>455.
&&
SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE
SHORT TERM...EBERWINE
LONG TERM...EBERWINE
AVIATION...MEOLA
MARINE...MEOLAHazardous weather outlook, May 27, 11:31 AM EST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1231 PM EDT TUE MAY 27 2008
NJZ001-007>010-012-015-PAZ054-055-061-062-069-281645-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-LEHIGH-NORTHAMPTON-BUCKS-
1231 PM EDT TUE MAY 27 2008
...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
|
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ001>004-MDZ008-012-015-019-020-NJZ013-016>023-027-PAZ060-067-068-
070-071-281645-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-DELAWARE-
PHILADELPHIA-
1231 PM EDT TUE MAY 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE GREATER
CHANCES AT THIS POINT ARE IN NORTHERN PENNSYLVANIA AND NEW JERSEY
WHERE THE CONFLUENCE OF EVENTS OF MAXIMUM DAYTIME HEATING AND
CLOSEST PROXIMITY TO THE APPROACHING FRONT WILL OCCUR THIS
AFTERNOON. THE GREATEST SEVERE WEATHER THREAT SHOULD BE STRAIGHT
LINE WINDS. ALTHOUGH FREQUENT LIGHTNING AND HEAVY DOWNPOURS ARE
ALSO POSSIBLE. THE RISK FOR SEVERE WEATHER WILL SHIFT SOUTH AS
THE LATE AFTERNOON AND EVENING CONTINUES. BUT, THE CHANCES SHOULD
ALSO DIMINISH AS THE EVENING CONTINUES. PLEASE LOOK FOR POSSIBLE
UPDATES LATER TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NJZ014-024>026-281645-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
1231 PM EDT TUE MAY 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AND TONIGHT ALONG
THE OCEAN. WAVES AT THE OCEAN BEACHES WILL REMAIN AT 3 TO 5 FEET
TODAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE GREATER
CHANCES AT THIS POINT ARE IN NORTHERN PENNSYLVANIA AND NEW JERSEY
WHERE THE CONFLUENCE OF EVENTS OF MAXIMUM DAYTIME HEATING AND
CLOSEST PROXIMITY TO THE APPROACHING FRONT WILL OCCUR THIS
AFTERNOON. THE GREATEST SEVERE WEATHER THREAT SHOULD BE STRAIGHT
LINE WINDS. ALTHOUGH FREQUENT LIGHTNING AND HEAVY DOWNPOURS ARE
ALSO POSSIBLE. THE RISK FOR SEVERE WEATHER WILL SHIFT SOUTH AS
THE LATE AFTERNOON AND EVENING CONTINUES. BUT, THE CHANCES SHOULD
ALSO DIMINISH AS THE EVENING CONTINUES. PLEASE LOOK FOR POSSIBLE
UPDATES LATER TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ450>455-281645-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1231 PM EDT TUE MAY 27 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT NEEDED AT THIS TIME.
ANZ430-431-281645-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1231 PM EDT TUE MAY 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT NEEDED.
In the hours before
Special weather statement, May 27, 12:23 PM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
123 PM EDT TUE MAY 27 2008
NJZ001-007>010-015-PAZ062-068-069-271830-
BUCKS-HUNTERDON-MERCER-MONTGOMERY-MORRIS-NORTHAMPTON-SOMERSET-SUSSEX-
WARREN-
123 PM EDT TUE MAY 27 2008
...SCATTERED BUT DEVELOPING STRONG THUNDERSTORMS WILL AFFECT PARTS
OF BUCKS...HUNTERDON...MERCER...MONTGOMERY...MORRIS...NORTHAMPTON...
SOMERSET...SUSSEX AND WARREN COUNTIES...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF NEWTON TO 15 MILES SOUTH OF ALLENTOWN...MOVING EAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR WASHINGTON AND MILFORD AROUND
130 PM...BEDMINSTER...DUBLIN...AND OGDENSBURG AROUND 135
PM...PIPERSVILLE AND ERWINNA AROUND 140 PM.
WIND GUSTS TO 40 MPH, SMALL HAIL, AND DANGEROUS CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THESE STORMS.
Special weather statement, May 27, 1:33 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
233 PM EDT TUE MAY 27 2008
NJZ001-271930-
SUSSEX-
233 PM EDT TUE MAY 27 2008
...SHOWERS AND A FEW STRONG THUNDERSTORMS WILL AFFECT MAINLY
NORTHERN SUSSEX COUNTY THROUGH 330 PM...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND A FEW STRONG THUNDERSTORMS 35 MILES EAST OF
SCRANTON...MOVING EAST AT 25 TO 30 MPH. THE THUNDERSTORMS WILL BE
NEAR HAINESVILLE AROUND 245 PM...HIGH POINT AROUND 250 PM...
SUSSEX...AND HAMBURG AROUND 255 PM...AND VERNON VALLEY AND HIGHLAND
LAKE AROUND 305 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH SOME OF THESE
STORMS...BUT BE PREPARED FOR QUICKLY DEVELOPING STORMS WITH POSSIBLY
HIGHER WINDS AND LARGE HAIL. EXPECT FREQUENT LIGHTNING FROM THE
STRONGEST THUNDERSTORMS. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THIS
TUESDAY EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.
Special weather statement, May 27, 1:39 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
239 PM EDT TUE MAY 27 2008
NJZ008-271900-
MORRIS-
239 PM EDT TUE MAY 27 2008
...A FEW SHOWERS AND A COUPLE OF STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN MORRIS COUNTY THROUGH 300 PM...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF SHOWERS AND A COUPLE OF STRONG THUNDERSTORMS 15
MILES NORTH OF NEW BRUNSWICK...MOVING EAST AT 25 MPH. THE SHOWERS
AND THUNDERSTORMS WILL BE NEAR MADISON AROUND 245 PM...CHATHAM
AROUND 250 PM AND EAST HANOVER AROUND 300 PM.
WATCH FOR WINDS GUSTING TO 35 MILES AN HOUR AND OCCASIONAL CLOUD TO
GROUND LIGHTNING, ALONG WITH AREAS OF BRIEF BUT HEAVY RAIN.
Special weather statement, May 27, 2:32 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
332 PM EDT TUE MAY 27 2008
NJZ001-007-008-PAZ054-055-272130-
CARBON-MONROE-MORRIS-SUSSEX-WARREN-
332 PM EDT TUE MAY 27 2008
...STRONG THUNDERSTORMS WILL AFFECT CARBON...MONROE...SUSSEX...
NORTHERN WARREN...AND NORTHERN MORRIS COUNTIES THROUGH 530 PM...
AT 330 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND
SOME STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES EAST
OF SCRANTON TO 45 MILES WEST OF WILKES-BARRE...MOVING EAST-SOUTHEAST
AT 25 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR HIGH POINT
AROUND 415 PM...GOULSBORO STATE PARK AROUND 445 PM...SKYTOP AND
HAINESVILLE AROUND 500 PM...SUSSEX AND NEW MAHONING AROUND 515
PM...POCONO PINES AND MOUNT POCONO AROUND 530 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER
THUNDERSTORMS, AS WELL AS HEAVY RAINS WHICH MAY YIELD A HALF TO AS
MUCH AS ONE INCH IN AN HOUR.
EXPECT FREQUENT LIGHTNING FROM THE STRONGER THUNDERSTORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THIS
TUESDAY EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.
Hail, Sussex
- When
- May 27, 3:40 PM EST
- Where
- Sussex County, Newton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.050, -74.770
A thunderstorm quickly intensified as it moved across the southern portion of Sussex County during the late afternoon hours of the 27th. This storm briefly produced hail to the size of pennies in Newton, then moved eastward and developed more into a line of thunderstorms.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nevada, May 27, 20081 death · 2 injured · $5,000 · 0.25 in hail · 1 event
- Heat in North Carolina, May 27, 20081 death · 1 event
- Flash Flood and Hail in Texas, May 27 to 28, 2008$510,000 · 1.75 in hail · 19 events
- Flash Flood in Connecticut, May 27, 2008$600,000 · 1 event
- Hail and Damaging Winds in Oklahoma, May 27, 2008$78,000 · 1.75 in hail · 16 events
- Tornado and Flash Flooding in Indiana, May 27, 2008$84,000 · EF0 · 12 events
- Flash Flooding and Damaging Winds in Texas, May 27, 2008$102,000 · 50 kt wind · 7 events
- Tornadoes and Flash Flood in Texas, May 27, 2008$40,000 · EF0 · 17 events
- Flood and Damaging Winds in Massachusetts, May 27, 20082 injured · $20,000 · 52 kt wind · 13 events
- Damaging Winds in Texas, May 27, 2008$40,000 · 54 kt wind · 8 events
- Damaging Winds in Louisiana, May 27 to 28, 2008$50,000 · 70 kt wind · 2 events
- Frost and Freeze in Minnesota, May 27, 200819 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91254.